Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inverse $*$-semigroups $*$-generated by families of isometries

Author: Wacław Szymański
Journal: Proc. Amer. Math. Soc. 108 (1990), 101-106
MSC: Primary 47D05; Secondary 47B35
MathSciNet review: 982408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if a *-semigroup *-generated by a family of commuting Hilbert space isometries that commute each other, none of which commutes with the adjoint of another one, and none of which is a nonzero power of another one, consists of partial isometries, then it is singly *-generated. Also, the following result on algebraic semigroups is proved: If $S$ is an inverse *semigroup *-generated by a set $X$ satisfying the generating relations: ${a^ * }a = 1, ab = ba$, for all $a,b \in X$, then $S$ is the bicyclic semigroup. Both results follow from the special behavior of inverse *-semigroups *-generated by analytic Toeplitz operators.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D05, 47B35

Retrieve articles in all journals with MSC: 47D05, 47B35

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society